Alert archive / Utah / High Wind Warnings in 2006

High Wind Warning 12, NWS Salt Lake City, UT

November 14, 2006

NWS Salt Lake City, UT issued this high wind warning at Nov 14, 2006, 11:51 AM MST. It took effect at Nov 14, 2006, 12:00 PM MST. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 14, 2006, 11:51 AM MST (18:51 UTC)
In effect from
Nov 14, 2006, 12:00 PM MST
Expired
Nov 14, 2006, 3:00 PM MST
In force
3 hr
Issued by
NWS Salt Lake City, UT

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KSLC 141851
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1151 AM MST TUE NOV 14 2006

...STRONG WIND THROUGH EARLY AFTERNOON...

UTZ005-142200-
/O.NEW.KSLC.HW.W.0012.061114T1900Z-061114T2200Z/
GREAT SALT LAKE DESERT AND MOUNTAINS-
1151 AM MST TUE NOV 14 2006

...HIGH WIND WARNING IN EFFECT UNTIL 3 PM MST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT UNTIL 3 PM MST THIS AFTERNOON. 

THIS WARNING IS FOR THE GREAT SALT LAKE DESERT AND
MOUNTAINS...INCLUDING THE INTERSTATE 80 CORRIDOR BETWEEN WENDOVER
AND TOOELE VALLEY.

STRONG NORTHWEST WINDS HAVE REDEVELOPED THIS MORNING BEHIND A
DEPARTING COLD FRONT. WINDS HAVE GUSTED IN EXCESS OF 65 MPH AT
WENDOVER LATE THIS MORNING. STRONG WINDS WILL CONTINUE ACROSS THE
GREAT SALT LAKE DESERT THROUGH EARLY AFTERNOON. 

THESE STRONG WINDS WILL IMPACT TRAVEL ALONG INTERSTATE 80...AS
WELL AS HIGHWAY 30. MOTORISTS ALONG THESE ROUTES SHOULD USE
CAUTION...AND BE PREPARED FOR STRONG CROSSWINDS.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

UTZ012-142200-
/O.CON.KSLC.WI.Y.0025.000000T0000Z-061114T2200Z/
CASTLE COUNTRY-
1151 AM MST TUE NOV 14 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM MST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM MST THIS AFTERNOON. 

THIS ADVISORY IS IN EFFECT FOR CASTLE COUNTRY IN EAST CENTRAL
UTAH. STRONG NORTHWEST WINDS WILL CONTINUE THIS AFTERNOON BEHIND
A DEPARTING COLD FRONT. WIND GUSTS TO 50 MPH ARE POSSIBLE IN THE
ADVISORY AREA.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
1 follow-up statement
000 
WWUS75 KSLC 142150
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
250 PM MST TUE NOV 14 2006


UTZ005-142300-
/O.EXP.KSLC.HW.W.0012.000000T0000Z-061114T2200Z/
GREAT SALT LAKE DESERT AND MOUNTAINS-
250 PM MST TUE NOV 14 2006

...HIGH WIND WARNING WILL EXPIRE AT 3 PM MST THIS AFTERNOON...

THE HIGH WIND WARNING FOR THE GREAT SALT LAKE DESERT AND
MOUNTAINS WILL EXPIRE AT 3 PM MST THIS AFTERNOON. WINDS HAVE
DIMINISHED ACROSS WESTERN UTAH THIS AFTERNOON. NORTHWEST WINDS OF
10 TO 20 MPH...WITH OCCASIONAL GUSTS TO 30 MPH WILL REMAIN
POSSIBLE THROUGH THE REMAINDER OF THE AFTERNOON. 


$$

UTZ012-142300-
/O.EXP.KSLC.WI.Y.0025.000000T0000Z-061114T2200Z/
CASTLE COUNTRY-
250 PM MST TUE NOV 14 2006

...WIND ADVISORY WILL EXPIRE AT 3 PM MST THIS AFTERNOON...

THE WIND ADVISORY FOR CASTLE COUNTRY WILL EXPIRE AT 3 PM MST THIS
AFTERNOON. WINDS HAVE DIMINISHED ACROSS CASTLE COUNTRY THIS
AFTERNOON. NORTHWEST WINDS OF 10 TO 20 MPH...WITH OCCASIONAL GUSTS
TO 30 MPH WILL REMAIN POSSIBLE THROUGH THE REMAINDER OF THE
AFTERNOON. 

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this high wind warning went out at Nov 14, 10:28 AM MST, 1 hour 23 minutes earlier.

Area forecast discussion, Nov 14, 10:28 AM MST, 1 hour 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1028 AM MST TUE NOV 14 2006

.SYNOPSIS...A FAST MOVING STORM SYSTEM AND ASSOCIATED COLD FRONT
WILL MOVE EAST OF THE AREA THIS AFTERNOON. HIGH PRESSURE WILL
BUILD INTO THE AREA BEHIND THIS SYSTEM FOR THE MIDDLE OF THE WEEK.

&&

.DISCUSSION...SHORTWAVE TROUGH AND ASSOCIATED JET STREAK CONTINUE
TO PROGRESS QUICKLY ACROSS THE REGION THIS MORNING. SURFACE COLD
FRONT HAS PUSHED WELL INTO SOUTHEAST UT. BEHIND THIS FRONT AREA OF
STRONG PRESSURE RISES AND RESULTANT TIGHT PRESSURE GRADIENT
CONTINUES TO BRING GUSTY NORTHWEST WINDS TO MUCH OF THE FORECAST
AREA. THIS GRADIENT HAS RELAXED OVER THE PAST HOUR OR TWO ACROSS
WESTERN UT...THUS HAVE ALLOWED GOING WIND ADVISORY TO EXPIRE.
OTHERWISE AREA OF STRONG MID-LEVEL SUBSIDENCE INDICATED BY DRYING
IN WATER VAPOR IMAGERY CONTINUES TO SPREAD ACROSS NORTHERN AND
CENTRAL UT. THIS RESULTED IN A QUICK END TO PRECIPITATION THIS
MORNING ALONG THE WASATCH FRONT...WITH LINGERING SHOWERS
PERSISTING ACROSS THE WASATCH MOUNTAINS. THESE SHOWERS SHOULD
DIMINISH THIS AFTERNOON AS MID LEVEL WARMING DEVELOPS ACROSS
NORTHERN UT. HAVE ALREADY CANCELLED SNOW ADVISORIES FOR NORTHERN
UT VALLEY LOCATIONS...AND PLAN TO LET GOING WINTER STORM WARNINGS
EXPIRE AS SCHEDULED AT NOON...IN ADDITION TO SNOW AND BLOWING SNOW
ADVISORY FOR SW WYOMING EXPIRE AT 11 AM.

&&

.AVIATION...SKIES WILL CONTINUE TO GRADUALLY CLEAR OVER THE SLC
TERMINAL THROUGH THE REST OF THE MORNING HOURS AS THE LAST STORM
SYSTEM QUICKLY MOVES EAST. HOWEVER...A FEW LINGERING LIGHT RAIN AND
SNOW SHOWERS COULD STILL DEVELOP AND IMPACT THE SLC TERMINAL THROUGH
AROUND 19Z. THESE SHOWERS WILL BRIEFLY DROP CEILINGS BELOW 6000FT
AGL...BUT VFR CONDITIONS ARE EXPECTED TO PREVAIL. STRONG NORTHWEST
WINDS THIS MORNING SHOULD DECREASE DURING THE EARLY AFTERNOON.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...WINTER STORM WARNING UNTIL NOON TUESDAY FOR UTZ007-UTZ008-UTZ009-
     UTZ010-UTZ017.

     WIND ADVISORY UNTIL 3 PM TUESDAY FOR UTZ012.

WY...SNOW AND BLOWING SNOW ADVISORY UNTIL 11 AM TUESDAY FOR WYZ021.

&&

SEAMAN/CHENG

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
Hazardous weather outlook, Nov 14, 5:15 AM MST, 6 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
515 AM MST TUE NOV 14 2006

UTZ001>021-WYZ021-151300-
CACHE VALLEY/UTAH PORTION-CASTLE COUNTRY-
CENTRAL AND SOUTHWEST MOUNTAINS-
GLEN CANYON RECREATION AREA/LAKE POWELL-
GREAT SALT LAKE DESERT AND MOUNTAINS-HENRY MOUNTAINS-
NORTHERN WASATCH FRONT-SALT LAKE AND TOOELE VALLEYS-SAN RAFAEL SWELL-
SANPETE/SEVIER VALLEYS-SOUTH CENTRAL UTAH-SOUTHERN WASATCH FRONT-
SOUTHWEST UTAH-SOUTHWEST WYOMING-UTAHS DIXIE AND ZION NATIONAL PARK-
WASATCH MOUNTAIN VALLEYS-WASATCH MOUNTAINS I-80 NORTH-
WASATCH MOUNTAINS SOUTH OF I-80-WASATCH PLATEAU/BOOK CLIFFS-
WEST CENTRAL UTAH-WESTERN UINTA BASIN-WESTERN UINTA MOUNTAINS-
515 AM MST TUE NOV 14 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS
OF UTAH AND EXTREME SOUTHWEST WYOMING.

.DAY ONE...TODAY

A STRONG COLD FRONT WILL MOVE THROUGH THE ENTIRE REGION THIS
MORNING. RAIN AND SNOW IN CENTRAL AND NORTHERN UTAH WILL
QUICKLY TAPER OFF. STRONG WINDS WILL CONTINUE IN PARTS OF THE
REGION INTO THE AFTERNOON HOURS.

REFER TO WIND AND WINTER WEATHER PRODUCTS FOR DETAILS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

MILDER AND DRY WEATHER WILL RETURN ON WEDNESDAY. A WEAK COLD FRONT
WILL AFFECT NORTHERN AREAS ON THURSDAY AND FRIDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
ACCORDING TO STANDARD OPERATING PROCEDURES.

TARDY

In the hours before

Local storm report, Nov 14, 10:43 AM MST, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1043 AM MST TUE NOV 14 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0215 AM     NON-TSTM WND GST 8 NNE LAKESIDE          41.32N 112.82W
11/14/2006  E73.00 MPH       BOX ELDER          UT   MESONET

            GUNNISON ISLANT MESONET

0340 AM     AVALANCHE        30 E WENDOVER           40.74N 113.45W
11/14/2006                   TOOELE             UT   MESONET

            I-80 MESONET SENSOR.

0415 AM     NON-TSTM WND GST WENDOVER                40.74N 114.02W
11/14/2006  E58.00 MPH       TOOELE             UT   AWOS

0500 AM     NON-TSTM WND GST 23 NE IBAPAH            40.26N 113.67W
11/14/2006  E58.00 MPH       TOOELE             UT   MESONET

            WEST SALT FLATS MESONET

&&

MPS

The office that day

Everything else NWS Salt Lake City, UT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 14, 4:24 AM MSTWind AdvisorySLC11 hr

Nearby

High Wind Warnings in Utah, 2006Every high wind warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.